Mississippi, 2013

Hail in Mississippi, June 8, 2013

June 8, 2013 · NWS MOB · 1 event in 1 county or zone

A thunderstorm produced large hail in southeast Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A thunderstorm produced large hail in southeast Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 8, 3:36 AM CST, 10 hours 31 minutes earlier.

Area forecast discussion, Jun 8, 3:36 AM CST, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
436 AM CDT SAT JUN 8 2013

.SHORT TERM (TODAY AND TONIGHT)...DEEP MID TO UPPER TROF OF LOW
PRESSURE OVER THE CENTRAL PLAINS AND MUCH OF TX THIS MORNING WILL
SHIFT SLIGHTLY TO THE EAST AND DIG THROUGH 12Z SUN SETTING THE STAGE
FOR DEEP MOISTURE RETURN ACROSS THE CENTRAL GULF COAST BEGINNING
LATE TODAY CONTINUING INTO EARLY SUN MORNING. FOR TODAY BELIEVE THE
DEEPER MOISTURE WILL STAY OFFSHORE FOR MOST OF TODAY THEN BEGIN TO
SPREAD INLAND BY LATE AFTERNOON AND OVERNIGHT. LATEST MODEL
SOUNDINGS ACROSS THE REGION SUPPORT THIS REASONING DEPICTING A
RATHER DEEP LAYER OF DRY AIR IN THE MID LEVELS ACROSS THE CWFA THIS
MORNING WITH PWATS AVERAGING AROUND 1.15 FOR MOST AREAS EARLY THIS
MORNING PROGGED TO INCREASE TO AROUND 1.75 INCHES BY 12Z SUN. AS A
RESULT WILL LIKELY SEE BETTER SUNSHINE FOR MOST AREAS EARLY TODAY
FOLLOWED BY INCREASING CLOUDS THIS AFTERNOON AND OVERNIGHT. AS FOR
PRECIP STILL LOOKS LIKE A NORMAL SEABREEZE PATTERN SETTING UP LATER
THIS MORNING MOVING INLAND DURING THE AFTERNOON AND EARLY EVENING
HOURS RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS FORMING ALONG
THE IMMEDIATE COAST AND JUST OFFSHORE EARLY TODAY THEN SHIFTING
INLAND MOSTLY NORTH OF THE COAST AND BECOMING A LITTLE MORE
ORGANIZED OVER INLAND AREAS OF THE CWFA THIS AFTERNOON AND EARLY
TONIGHT. LATEST MODEL SOUNDING SHOW WE START OFF WITH WETBULB VALUES
AROUND 10KFT EARLY TODAY WITH DECENT CAPPING AROUND 10KFT THROUGH
18Z FOLLOWED BY BETTER MIXING IN THE MID TO LATE AFTERNOON AS BETTER
LOW TO MID LEVEL MOISTURE BEGINS TO ADVECT INLAND WITH THE BETTER
SEABREEZE CIRCULATION LATER IN THE DAY. DUE TO THE BETTER DRY AIR IN
THE MID LEVELS ALONG WITH LOWER WET BULB VALUES THROUGH EARLY TO MID
AFTERNOON BELIEVE WE COULD SEE A FEW STRONG THUNDERSTORMS FORMING
ALONG THE SEABREEZE FRONT BY LATE THIS MORNING OR EARLY THIS
AFTERNOON OCCURRING MOSTLY INLAND FROM THE COAST WHERE BETTER
INSTABILITY OR SURFACE HEATING WILL LIKELY OCCUR. GUSTY STRAIGHT
LINE WINDS AND FREQUENT LIGHTNING WILL BE THE MAIN THREAT. MODIFIED
SOUNDINGS BY LATE THIS AFTERNOON SHOW SURFACE BASED CAPES CLIMBING
TO AROUND 2000 J/KG. THE COVERAGE OF PRECIP NEAR THE COAST WILL BE
WIDELY SCATTERED TO SCATTERED EARLY TODAY FOLLOWED BY SLIGHTLY
BETTER COVERAGE INLAND GENERALLY ALONG AND NORTH OF THE I-10
CORRIDOR LATER TODAY AND EARLY TONIGHT. HIGH TEMPS INLAND WILL BE IN
THE MID TO UPPER 80S TO THE WEST AND IN THE UPPER 80S TO LOWER 90S
TO THE EAST. NEAR THE COAST HIGHS WILL MOSTLY BE IN THE MID 80S FOR
MOST AREAS. TONIGHT LOWS WILL BE IN THE UPPER 60S FOR MOST INLAND
AREAS AND IN THE LOWER 70S NEAR THE COAST. 32/EE

TODAYS WET MICROBURST RISK IS MODERATE.

FOR SUNDAY THROUGH MONDAY NIGHT...A LONGWAVE TROF OVER THE CENTRAL
STATES...CONTAINING AN UPPER LOW FOR A PERIOD OF TIME...ADVANCES
EASTWARD INTO THE EASTERN STATES AND TAKES ON A POSITIVE TILT AS THE
SOUTHERN PORTION OF THE TROF IS SLOWED BY RIDGING OVER THE GULF.  A
SERIES OF SOUTHERN STREAM SHORTWAVES WILL MOVE ACROSS THE REGION
SUNDAY INTO MONDAY.  WHILE THESE ARE NOT PARTICULARLY STRONG...A
REGION OF DEEP TROPICAL MOISTURE CURRENTLY OVER THE SOUTHERN GULF IS
DRAWN NORTHWARD INTO THE REGION ON SUNDAY WITH PRECIPITABLE WATER
VALUES INCREASING TO 2-2.15 INCHES...ABOUT 150-165 PERCENT OF
NORMAL.

THE GFS/NAM/ECMWF DEVELOP A SURFACE REFLECTION TROF TO VARYING
DEGREES...NAM IS MOST APPARENT...IN RESPONSE TO THE SHORTWAVES WHICH
TIGHTENS THE PRESSURE GRADIENT BETWEEN THIS FEATURE AND THE SURFACE
RIDGE OVER THE NORTHERN GULF.  THIS RESULTS IN A REGION OF SOMEWHAT
STRONGER LOWER LEVEL FLOW ADVANCING INTO THE REGION WITH INCREASED
THE LOW LEVEL CONVERGENCE AND AT LEAST MODEST ISENTROPIC LIFT NEAR
305K.  WITH THE HIGH AMOUNT OF DEEP LAYER MOISTURE AND SURFACE BASED
CAPES NEAR 1000-1500 J/KG...PAST EXPERIENCE HAS SHOWN THAT THIS SHOULD
BE SUFFICIENT TO SUPPORT CATEGORICAL POPS OVER THE SOUTHERN PORTION
OF THE AREA...WHERE HIGHEST DEEP LAYER MOISTURE IS PRESENT...AND
LIKELY POPS OVER THE NORTHERN PORTION.

A SURFACE REFLECTION TROF IS ABSENT ON MONDAY WITH A SURFACE RIDGE
OTHERWISE REMAINING OVER THE NORTHERN GULF.  THE BEST DEEP LAYER
MOISTURE WILL HAVE MOVED OFF TO THE EAST ON MONDAY...BUT STILL
LEAVES PRECIPITABLE WATER VALUES OF 1.75-2 INCHES OVER THE AREA.
BOTH THE GFS AND ECMWF SHOW THE BEST FORCING HAVING MOVED AWAY FROM
THE AREA ON MONDAY AS THE AXIS OF THE UPPER TROF NEARS THE AREA.
HAVE GONE WITH GOOD CHANCE POPS FOR MONDAY WITH WEAK ISENTROPIC LIFT
SEEN NEAR 305K...THE SEA BREEZE...AND SUPPORT FROM THE CONTINUING
SERIES OF SHORTWAVES CONTRIBUTING TO CONVECTIVE DEVELOPMENT.
SURFACE BASED CAPES WILL BE 1500-2500 J/KG.

SHEAR REMAINS WEAK THROUGH THE PERIOD...AND THE MOIST ENVIRONMENT ON
SUNDAY SHOULD PRECLUDE SEVERE STORM DEVELOPMENT ALTHOUGH THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL.  WITH INCREASED INSTABILITY ON MONDAY...THERE IS A BETTER
POTENTIAL FOR STRONG STORM DEVELOPMENT.  TEMPERATURES WILL BE
MODERATED BY CONVECTION ON SUNDAY THEN WILL BE NEAR SEASONABLE
VALUES ON MONDAY. /29

.LONG TERM (TUESDAY THROUGH FRIDAY)...THE POSITIVELY TILTED LONGWAVE
TROF OVER THE EASTERN STATES MOVES INTO THE WESTERN ATLANTIC BY
TUESDAY NIGHT WITH RIDGING OVER THE PLAINS BUILDING INTO THE REGION
ON WEDNESDAY.  AN ASSOCIATED SURFACE LOW WELL TO THE NORTH SENDS A
WEAK TRAILING FRONTAL BOUNDARY INTO CENTRAL MISSISSIPPI/ALABAMA ON
TUESDAY WHICH MOVES SLOWLY INTO THE FORECAST AREA ON WEDNESDAY
BEFORE DISSIPATING.  HAVE CONTINUED WITH LOW END CHANCE POPS FOR
MOST OF THE AREA ON TUESDAY.  HAVE ALSO GONE WITH LOW END CHANCE
POPS FOR THE SOUTHERN PORTION OF THE AREA WITH SLIGHT CHANCE POPS
ELSEWHERE ON WEDNESDAY AS THE VESTIGES OF THE WEAK BOUNDARY AND THE
SEA BREEZE SHOULD PRODUCE SUFFICIENT CONVECTION...BUT MAY ULTIMATELY
BE ABLE TO GO WITH SLIGHT CHANCE POPS FOR THE ENTIRE AREA IF
SUBSIDENCE FROM THE RIDGING BUILDING INTO THE AREA PROVES STRONG
ENOUGH.

THE GFS AND ECMWF STILL SHOW A WELL DEFINED SHORTWAVE WHICH MOVES
FROM THE NORTHERN PLAINS ON WEDNESDAY WHICH NOW LOOKS TO AMPLIFY
INTO A LONGWAVE TROF OVER THE MUCH OF THE EASTERNMOST STATES ON
THURSDAY BEFORE MOVING INTO THE WESTERN ATLANTIC.  ANOTHER SURFACE
LOW PASSING WELL TO THE NORTH SENDS ANOTHER WEAK TRAILING FRONT INTO
CENTRAL MISSISSIPPI/ALABAMA ON THURSDAY WHICH MOVES SLOWLY INTO THE
FORECAST AREA THROUGH FRIDAY.  THE EXTENSION OF UPPER RIDGING INTO
THE AREA SHOULD BE WEAKENED ON THURSDAY WITH THE APPROACH OF THE
UPPER TROF AND HAVE CONTINUED WITH LOW END CHANCE POPS OVER THE
SOUTHERN PORTION OF THE AREA WITH SLIGHT CHANCE POPS ELSEWHERE.
HAVE GONE WITH SLIGHT CHANCE POPS FOR FRIDAY FOR NOW.  A WARMING
TREND FOLLOWS THROUGH THE PERIOD WITH TEMPERATURES WEDNESDAY THROUGH
FRIDAY SEVERAL DEGREES ABOVE SEASONABLE VALUES. /29

&&

.AVIATION (12Z ISSUANCE)...MVFR TO POSSIBLE IFR CONDITIONS
EARLY TODAY FOLLOWED VFR CONDITIONS THROUGH ABOUT 06Z TONIGHT THEN
MVFR TO IFR CONDITIONS THROUGH 12Z MON. LOWER CEILING AROUND 1.5KFT
WITH PATCHY FOG EARLY TODAY FOLLOWED BY SCT TO BKN CEILING RANGING
FROM 3KFT TO 5KFT WITH SCATTERED SHOWERS AND THUNDERSTORMS FORMING
BY LATE MORNING CONTINUING INTO THE LATE AFTERNOON OR EARLY EVENING
HOURS. LOWER CEILINGS AND PATCHY FOG WILL LIKELY RETURN OVERNIGHT
AND EARLY MON MORNING. WINDS WILL BE LIGHT AND VARIABLE EARLY TODAY
BECOMING MOSTLY SOUTH AT 8 TO 10 KNOTS THIS AFTERNOON AND EARLY THIS
EVENING DIMINISHING TO 5 TO 7 KNOTS OVERNIGHT AND EARLY MON. 32/EE

&&

.MARINE...A LIGHT ONSHORE FLOW THIS MORNING WILL INCREASE THIS
AFTERNOON AND EARLY TONIGHT DUE TO AFTERNOON HEATING OR SEABREEZE
AFFECTS THEN BUILD BETTER ON SUN AHEAD OF A DEEPENING MID TO UPPER
TROF SHIFTING EAST OF THE CENTRAL PLAINS AND TX. BETTER WINDS AND
SEAS WILL OCCUR SUN AFTERNOON AND SUN EVENING DUE TO AFTERNOON
HEATING OR SEABREEZE EFFECTS ALSO. WITH BETTER ONSHORE WINDS
DEVELOPING BY SUN AFTERNOON SEAS UP TO 5 TO 7 FEET WILL BE POSSIBLE
OUT TO 60 NM POSSIBLY LEADING TO A SMALL CRAFT ADVISORY FOR THE
AFTERNOON HOURS ON SUN. FOR NOW WILL HOLD OFF ON THE ADVISORIES
THOUGH MENTION EXERCISE CAUTION FOR MOST OF THE MARINE AREA ON
SUN AND WAIT FOR ANOTHER MODEL RUN THIS MORNING BEFORE COMMITTING
TO ANY ADVISORIES FOR SUN. FOR LATER IN THE PD UPPER TROF LIFTS OUT
ON MON WITH STRONG HIGH PRESSURE BUILDING WEST OVER MUCH OF THE
NORTHERN AND CENTRAL GULF RESULTING IN A LIGHT TO MODERATE WEST TO
SOUTHWEST FLOW FOR MUCH OF NEXT WEEK. 32/EE

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      87  71  86  71  89 /  30  20  80  30  50
PENSACOLA   87  74  85  73  88 /  30  30  80  30  40
DESTIN      85  74  84  73  86 /  30  30  80  30  40
EVERGREEN   89  69  87  69  89 /  30  20  80  30  50
WAYNESBORO  87  69  87  70  89 /  30  20  70  20  50
CAMDEN      89  69  87  69  89 /  20  30  70  40  50
CRESTVIEW   90  68  87  68  90 /  30  20  80  30  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 8, 4:41 AM CST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
541 AM CDT SAT JUN 8 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
541 AM CDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ALONG COAST AND
SHIFT INLAND IN THE MORNING AND PROGRESS FURTHER INLAND THROUGH THE
AFTERNOON. FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY STRAIGHT LINE
WIND GUSTS UP TO AROUND 40 MPH WILL THE MAIN THREAT WITH THE STRONGER
THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING.

THE RIP CURRENT OUTLOOK FOR TODAY IS MODERATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE ATMOSPHERE WILL REMAIN MOSTLY UNSETTLED THROUGH MIDWEEK
FORCING THUNDERSTORM DEVELOPMENT EACH DAY. LATER IN THE WEEK HIGH
PRESSURE BUILDS ACROSS THE NORTHERN GULF AND CENTRAL GULF COAST
REGION LIMITING THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS EACH DAY.

DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY STRAIGHT LINE WINDS
WILL BE THE MAIN THREAT WITH MOST OF THE STRONGER THUNDERSTORMS
THROUGH THE FORECAST PERIOD.

THE RIP CURRENT OUTLOOK FOR SUNDAY AND MONDAY IS MODERATE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-091200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
541 AM CDT SAT JUN 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION FOR THE OFFSHORE WATERS LATE
TONIGHT. SOUTHERLY WINDS AND SEAS WILL BUILD WELL OFFSHORE LATE
TONIGHT AND EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE LIKELY ON SUNDAY DUE TO A
STRONGER SOUTHERLY WIND FLOW DEVELOPING EARLY IN THE DAY. SMALL CRAFT
SHOULD EXERCISE CAUTION ON SUNDAY. A SMALL CRAFT ADVISORY MAY BE
NEEDED FOR THE OFFSHORE WATERS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH FRIDAY.

In the hours before

Special weather statement, Jun 8, 11:56 AM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1256 PM CDT SAT JUN 8 2013

ALZ061-081830-
UPPER MOBILE AL-
1256 PM CDT SAT JUN 8 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 130 PM CDT...

AT 1255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 4 MILES WEST OF
SATSUMA...OR 6 MILES NORTH OF SARALAND. THIS STORM IS MOVING
NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOVICO...             SATSUMA...            SARALAND...
  I65 AND US 43...      I65 AND AL 158...     CREOLA...
  BUCKS...              AXIS...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 11 AND 31.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 35 TO
45 MPH...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES
AND VERY HEAVY RAIN.

BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES
YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&
Special weather statement, Jun 8, 12:28 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
128 PM CDT SAT JUN 8 2013

ALZ061-062-081900-
UPPER BALDWIN AL-UPPER MOBILE AL-
128 PM CDT SAT JUN 8 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BALDWIN AND
NORTHEASTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 200 PM
CDT...

AT 126 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
CREOLA...OR 4 MILES EAST OF I65 AND US 43...AND MOVING EAST AT 15
MPH.

* LOCATIONS IMPACTED INCLUDE...
  MOVICO...             SATSUMA...            SARALAND...
  MOUNT VERNON...       I65 AND US 43...      CREOLA...
  BUCKS...              AXIS...               I65 AND AL 59...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 17 AND 43.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 45 TO 55
MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.

PENNY TO NICKEL SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND VERY HEAVY RAINS ARE ALSO POSSIBLE WITH THIS STORM. SEEK
SAFE SHELTER INDOORS UNTIL THE STORM HAS PASSED.

&&
Special weather statement, Jun 8, 1:31 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
231 PM CDT SAT JUN 8 2013

ALZ052-082015-
WASHINGTON AL-
231 PM CDT SAT JUN 8 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WASHINGTON COUNTY IN
SOUTHWEST ALABAMA...THROUGH 315 PM CDT...

AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 9 MILES SOUTHEAST
OF CHATOM...OR 6 MILES SOUTHWEST OF WAGARVILLE...AND MOVING
NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAGARVILLE...         TIBBIE...             SAINT STEPHENS...
  LEROY...

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 40
MPH...IN ADDITION TO SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND VERY HEAVY RAIN.

BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES
YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&
Special weather statement, Jun 8, 2:01 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
301 PM CDT SAT JUN 8 2013

MSZ075-076-082045-
PERRY MS-GREENE MS-
301 PM CDT SAT JUN 8 2013

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PERRY AND NORTHERN
GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 345 PM CDT...

AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 8 MILES SOUTHEAST
OF RICHTON...OR 6 MILES NORTH OF BEAUMONT...AND MOVING NORTHEAST AT
15 MPH. ANOTHER STRONG STORM WAS ALSO LOCATED ABOUT 14 MILES
NORTHWEST OF LEAKESVILLE...AND WAS ALSO MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEAUMONT...
  BYRD...
  CARSON CITY...

THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 45 TO
55 MPH...PENNY TO NICKEL SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND VERY HEAVY RAIN.

BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES
YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&

The radar

The Mobile radar (KMOB), 93 km away, was scanning. The volume nearest the first event began at 20:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Perry

When
June 8, 2:07 PM CST to 2:08 PM CST
Where
Perry County, Hintonville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.270, -88.930

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464355.